Ohio, 2007Damaging Winds in Ohio, September 8, 2007
September 8, 2007 · NWS ILN · 2 events in 2 counties and zones
Strong thunderstorms developed along a stationary boundary during the afternoon, causing isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms developed along a stationary boundary during the afternoon, causing isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 8, 3:17 PM EST, 13 minutes earlier.
Area forecast discussion, Sep 8, 3:17 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
417 PM EDT SAT SEP 8 2007
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT AND SUNDAY AS LOW
PRESSURE MOVES ALONG A FRONTAL BOUNDARY ACROSS THE REGION. THE
FRONT WILL DROP SOUTH SUNDAY NIGHT...WITH RAIN ENDING AS WEAK HIGH
PRESSURE BUILDS IN. RAIN WILL RETURN MONDAY NIGHT AS FRONT LIFTS
BACK TO THE NORTH.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
FRNTL BNDRY CURRENTLY LOCATED FROM NRN OH SW THRU CNTRL INDIANA
AND BACK INTO SRN ILLINOIS. WITH FILTERED HEATING AND INCREASING
LO LVL CONV...TSTM COVERAGE HAS INCREASED ALONG THE BNDRY AND IN
THE WARM SECTOR. TEMPS WERE GENERALLY IN THE 80S ACRS MUCH OF THE
FCST AREA. SOUTH OF THE OHIO RIVER WHERE LESS CLOUDS WERE
PRESENT...TEMPS WERE HOVERING AROUND 90 DEGREES.
SFC WAVE CURRENTLY LOCATED NEAR KSTL WILL BE FOCUS FOR SHRA/TSRA
ACTIVITY INTO THE OVERNIGHT AS IT TRACKS NORTHEAST ALONG FRNTL
BNDRY. MODEL CONSENSUS FAVORING LITTLE MOVEMENT TO CURRENT
PLACEMENT OF BNDRY...WITH SFC LO TRACKING THRU CNTRL INDIANA TO NW
OHIO BY 12Z SUN. MLCAPES TO NEAR 1000 J/KG AND LO LVL CONV
CONTRIBUTING TO NUMEROUS SHRA/TSRA THIS AFTN. AS EVNG
PROGRESSES...FOCUS WILL SHIFT MORE TOWARDS NW FCST AREA INVOF
FRNTL BNDRY. 30KT 850 LLJ DVLPG AHEAD OF SFC LO LATE TONIGHT WITH
ENHANCED LO LVL CONV DVLPG ALONG BNDRY AND INTO WEST CNTRL OH.
PWATS CLIMB TO AROUND 2 INCHES LATE TONIGHT IN THIS AREA...WITH
POTENTIAL FOR HVY RAINFALL. MERCER/AUGLAIZE/HARDIN COS WERE MAIN
COUNTIES AFFECTED BY HVY RAINS BACK IN LATE AUG...BUT RECENT
STRETCH OF DRY WX HAS ALLOWED CONDITIONS TO DRY OUT NICELY IN
THOSE AREAS. THEREFORE DESPITE POTENTIAL FOR EXTENDED PERIOD OF
SHRA/TSRA PRODUCING HVY RAIN LATE TONIGHT...HAVE HELD OFF ON
ISSUING A FLASH FLOOD WATCH ATTM. WILL CONTINUE TO MONITOR PCPN
EVOLUTION AND AMOUNTS OVERNIGHT. HAVE PLACED CAT POPS IN WEST
CNTRL OH TONIGHT...WITH LKLY POPS ACRS MUCH OF THE REST OF THE
FCST AREA. OVER SOUTH CNTRL OH/NE KENTUCKY...HAVE LEFT LO CHANCE
POPS IN FOR TONIGHT AS APPEARS THERE WILL BE AN EXTENDED PERIOD OF
DRY WX FOR GOOD PART OF THE NIGHT WITH PCPN INCREASING IN COVERAGE
LATE AS SFC LO APPCHS FROM THE WEST.
TEMPS...LOWS HAVE BEEN NEAR WARMER MET GUID LAST SVRL NIGHTS AND
WITH MOIST AIRMASS IN PLACE AGAIN TONIGHT...WILL KEEP TEMPS
TOWARDS HIGHER END OF GUID WITH LOWS IN THE U60S/L70S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
SFC WAVE WILL MAKE SLOW PROGRESS EAST ACRS FCST AREA ON SUN AS
FRNTL BNDRY SLOWLY SAGS SOUTH. BEST FORCING REMAINS FOCUSED ACRS
NRN FCST AREA INVOF SFC LO...AND THIS SHOULD RESULT IN MOST
WIDESPREAD PCPN RESIDING ALONG AND NORTH OF INTERSTATE 70 IN THE
MRNG. SHOULD SEE PCPN THOUGH JUST ABOUT EVERYWHERE ACRS FCST AREA
AS LO LVL CONV AXIS SWINGS ACRS REGION AHEAD OF APPCHG FRNTL
BNDRY. SVR TSTMS ARE NOT EXPECTED AS ABUNDANCE OF CLOUDS AND LACK
OF ANY SIGNIFICANT INSTABILITY WILL BE LIMITING FACTORS. WHILE
GREATEST AMOUNTS OF RAINFALL SHOULD REMAIN FOCUSED CLOSER TO SFC
LO ACRS NRN FCST AREA...DOES APPEAR THAT SRN OH/NRN KY WILL SEE
THE CHANCE FOR SOME MUCH NEEDED RAINFALL. NOT A DROUGHT BUSTER BY
ANY MEANS...BUT ANY RAIN WILL HELP ATTM AS KCVG CURRENTLY SITTING
AT MORE THAN 12 INCHES BELOW NORM FOR THE YEAR ON PCPN. SFC LO
WILL SHIFT EAST OF THE FCST AREA DURING THE AFTN HOURS...WITH PCPN
COVERAGE DIMINISHING FROM WEST TO EAST DURING THE LATE AFTN AND
EVNG.
SOME LINGERING -SHRA ARE POSSIBLE ACRS FAR SRN/ERN SECTIONS OF
FCST AREA DURING THE EVNG AS THE FRONT DROPS SOUTH OF THE OHIO
RIVER. EXPECT SC TO LINGER BEHIND THE FRONT FOR MUCH OF THE NIGHT
WITH ONLY SLOW CLEARING FROM THE NORTH AS WEAK SFC HI BUILDS IN.
INFLUENCE OF THE HIGH WILL HOLD FOR MON WITH PTLY CLDY SKIES AS FRNTL
BNDRY DROPS SOUTH INTO THE TN VLY. DIGGING UPR TROF OVER NRN PLAINS
WILL BEGIN TO PROGRESS EAST MON NIGHT AS S/WV ENERGY DIVES INTO
THE MID MISSISSIPPI VLY. FAVORED 12Z GFS/ECMWF SOLNS...BOTH WHICH
ARE MORE PROGRESSIVE WITH TROF MON NIGHT INTO TUES. SW UPR FLO
AHEAD OF THE TROF WILL ALLOW MOISTURE OVER THE MID MISSISSIPPI/TN
VLYS TO BEGIN FUNNELING BACK NORTHEAST INTO THE REGION MON NIGHT
AS SFC WAVE SPINS UP ALONG BNDRY. HAVE THEREFORE BROUGHT CHANCE
POPS BACK INTO FCST AREA LATE MON NIGHT INTO TUES MRNG...WITH
GREATEST COVERAGE TO PCPN EXPECTED OVER SRN 1/2 FCST AREA AS
AFOREMENTIONED SFC WAVE PASSES THRU KENTUCKY. WITH EXCEPTION OF A
FEW TSTMS...BULK OF PCPN SHOULD BE IN THE FORM OF SHRA DUE TO LACK
OF INSTABILITY.
TEMPS...LEANED TOWARDS WARM END OF GUID FOR SUN AND MON WITH TEMPS
IN THE U70S AND L80S. LOWS WILL SLIDE BACK INTO THE U50S AND L60S.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
HAVE USED A BLEND OF THE LATEST 12Z GFS OPERATIONAL MODEL AND THE
00Z GFS ENSEMBLE MEAN FOR THE EXTENDED FORECAST.
THE UPPER LEVEL FLOW PATTERN THROUGH THE WEEK WILL FEATURE A W TO NW
FLOW ALOFT. A TANDEM OF S/WVS IN THE FLOW ALOFT WILL ARRIVE ON
TUESDAY. THE STRONGER S/WV IS FCST TO MOVE THROUGH THE OHIO
VALLEY REGION...PERTURBING A SFC WAVE OF LOW PRESSURE ACRS
KENTUCKY. THE WEAKER S/WV WILL PASS ACRS THE SRN GREAT LAKES. ALL
IN ALL...SKIES WILL BE MOSTLY CLOUDY WITH A CHANCE OF SHOWERS FOR
MOST OF THE REGION...EXCEPT ALONG AND SOUTH OF THE OHIO RIVER WHERE
BETTER INSTABILITY MAY RESULT IN A THUNDERSTORM. FRONTAL WAVE WILL
PASS QUICKLY TO THE ENE TUESDAY NIGHT. THIS WILL ALLOW SFC HIGH
PRESSURE TO BUILD INTO THE REGION...WHICH WILL RESULT IN CLEARING
SKIES. FOR THE PERIOD WEDNESDAY THROUGH WEDNESDAY NIGHT...SFC HIGH
PRESSURE WILL MOVE EAST...AND WILL BE OFF THE NEW ENGLAND COAST BY
THURSDAY MORNING. THEREAFTER...A COLD FRONT WILL PASS THROUGH THE
REGION SOMETIME LATE THURSDAY INTO THURSDAY NIGHT. THE FRONT WILL
LIKELY PASS THROUGH THE REGION DRY AS ASSOCIATED UPPER LEVEL DYNAMICS
REMAIN WELL TO THE NORTH. FOR THE REMAINDER OF THE
EXTENDED...FRIDAY THROUGH SATURDAY...OPERATIONAL GFS CONTINUES TO
DEVELOP A CLOSED LOW ACRS THE PLAINS...SLOWLY PUSHING THIS SYSTEM
INTO OUR REGION FOR THE WEEKEND. THE OPERATIONAL GFS HAS THE
PROPENSITY OF OVERDEVELOPING CLOSED LOWS. THUS...WILL NOT BUY INTO
THIS SOLUTION YET. WILL LEAN TOWARD THE GFS ENSEMBLE MEAN WHICH
BRINGS A MEAN UPPER LVL TROUGH THROUGH THE GREAT LAKES. WILL
INTRODUCE A SMALL CHANCE OF SHOWERS ATTM DUE TO THE UPPER LVL TROUGH.
AS FOR TEMPERATURES...HIGHS WILL BE BELOW NORMAL EARLY ON...RISING
TO AT OR SLIGHTLY ABOVE LATE IN THE WEEK...THEN WILL DROP BACK TO
BELOW NORMAL READINGS FOR THE WEEKEND.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
A WARM FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS NORTH
CENTRAL OHIO AND INDIANA THROUGH THE OVERNIGHT HOURS. A SURFACE
WAVE SHOULD DEVELOP NEAR MO THIS EVENING...THEN RIDE UP ALONG THE
FRONT TO BE POSITIONED NEAR THE CENTRAL IN/OH BORDER BY AROUND 15Z
SUNDAY. THE WARM FRONTAL BOUNDARY...WELL NORTH OF OUR TAF
SITES...WILL BE THE PRIMARY FOCUS FOR CONVECTIVE ACTIVITY THROUGH
TONIGHT. EXPECT SOME SCATTERED CONVECTION IN THE WARM SECTOR
DURING PEAK HEATING TODAY AND INTO THIS EVENING. THIS CONVECTION
COULD IMPACT THE TAF SITES THROUGH THIS EVENING. AFTER THIS
EXPECT THE WARM SECTOR CONVECTION TO DIMINISH GIVEN THE LACK OF
GENERAL FORCING. AS THE SURFACE WAVE APPROACHES THE AREA LATE
TONIGHT AND EARLY SUNDAY...EXPECT THE CHANCES FOR PRECIPITATION TO
INCREASE. INSTABILITY SHOULD BE AT A MINIMUM...SO EXPECT A CHANCE
OF SHOWERS WITH EMBEDDED THUNDERSTORMS.
EXPECT MAINLY VFR CONDITIONS THROUGH THIS EVENING EXCEPT IN STORM
CORES. AFTER 06Z...EXPECT MVFR CONDITIONS TO AFFECT THE TAF SITES
FROM WEST TO EAST IN ASSOCIATION WITH THE APPROACHING SURFACE
WAVE. EXPECT MVFR CONDITIONS TO PERSIST DURING MOST OF THE 12Z-18Z
PERIOD AS THIS SURFACE WAVE MOVES SLOWLY ACROSS THE AREA.
OUTLOOK...CHANCE OF THUNDERSTORMS TUESDAY.
&&
.CLIMATE...
KCVG MADE IT TO 90 DEG YET AGAIN TODAY...MARKING THE 46TH DAY THIS
YEAR THAT TEMPS HAVE MADE IT TO 90 DEG OR WARMER AT KCVG. THIS
TIES THE 46 DAYS OF 90 DEG OR BETTER AT KCVG IN 1983 AND 1988. THE
LAST YEAR THAT WITNESSED MORE 90 DEG DAYS WAS 1959...WHEN THE
TEMPERATURE REACHED 90 DEG 47 TIMES. CERTAINLY PUTS INTO
PERSPECTIVE HOW WARM A SUMMER IT HAS BEEN AT KCVG AND IN THE
GREATER TRI-STATE AREA.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...RYAN
LONG TERM...HICKMAN
AVIATION...JTD
CLIMATE...RYAN
Hazardous weather outlook, Sep 8, 4:06 AM EST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
506 AM EDT SAT SEP 8 2007
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-090915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
506 AM EDT SAT SEP 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 8, 3:29 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
429 PM EDT SAT SEP 8 2007
OHZ056-065-082100-
FAIRFIELD OH-LICKING OH-
429 PM EDT SAT SEP 8 2007
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LICKING AND
NORTHEASTERN FAIRFIELD COUNTIES THROUGH 500 PM EDT...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR PLEASANTVILLE AND WAS NEARLY
STATIONARY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
BROWNSVILLE...WEST RUSHVILLE...RUSHVILLE...PLEASANTVILLE...HARBOR
HILLS...HANOVER...GRATIOT...FAIRFIELD BEACH AND BUCKEYE LAKE.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Thunderstorm Wind, Butler
- When
- September 8, 3:30 PM EST to 3:34 PM EST
- Where
- Butler County, Oxford Miami Univ Ar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.500, -84.780
A few walnut trees were knocked down on the Miami University campus.
Thunderstorm Wind, Fairfield
- When
- September 8, 4:00 PM EST to 4:04 PM EST
- Where
- Fairfield County, 3 mi SE of Millersport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 39.869, -82.490
Twenty trees were downed along the south shore of Buckeye Lake. Three homes sustained minor damage from the tree debris. Several large limbs were thrown into the lake, and a few metal flag poles were bent. Damage may have come from a possible microburst.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Jersey, September 8, 20071 death · 1 event
- Damaging Winds and Lightning Strikes in Massachusetts, September 8, 2007$153,000 · 50 kt wind · 11 events
- Flash Flooding in Oklahoma, September 8, 2007$55,000 · 5 events
- Flash Flood and Damaging Wind in Ohio, September 8, 2007$50,000 · 50 kt wind · 2 events
- Damaging Wind and Lightning Strike in New Hampshire, September 8, 2007$40,000 · 50 kt wind · 2 events
- Flash Flooding and Lightning Strike in Arkansas, September 8 to 9, 2007$23,000 · 10 events
- Lightning Strike in New Jersey, September 8, 20072 injured · 1 event
- Flash Flooding in Missouri, September 8, 2007$7,000 · 13 events
- Flash Flooding in Missouri, September 8 to 9, 2007$5,000 · 4 events
- Damaging Winds in New York, September 8, 200750 kt wind · 4 events
- Damaging Winds in Connecticut, September 8, 200750 kt wind · 3 events
- Waterspouts in South Atlantic Coastal Waters, September 8, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56209, 56210.